I take 4 norcos per day. I have lower back problems that requires surgery. I cannot have the surgery because I am self employed and there is a lot of pressure on me to continue working. I cannot straighten up or walk normal without the pain killers, but I dont want to get stuck in the addiction trap. I take 4 norcos per day. Is this a high amount, and will I suffer withdrawals when I quit taking them?
Hey positive.... It's good to think about this.... 4 isn't so much but it depends how long you have been taking them and what you future plans are......because of you aren't going to have surgery then it could turn into a problem if you need to keep treating the pain. The aeverity of the Withdrawls depend on alot of factures....
hello and welcome..are you taking them as rxed? if so you should be fine...its a problem when you take more. so say your only suppose to have one a day...and your taking three extras. see? addiction is abusing medicine not using medicine. but one must always be careful with opiates..
they can get away from you very very fast....
*severity* ....And if u can handle it then try not to take them for a day and see if you can distinguish between the real pain as opposed to your body and mind 'wanting' it...you should be able to tell
4 a day is not considered a high dose, probably an average dose - are they 5, 7.5 or 10mg pills? To answer your question, you will go through withdrawal when you quit if you're taking them on a daily basis. As Mike said, the severity of withdrawal will depend on your overall health, your age, and how long you've been taking them. The total mgs per day is a factor as well.
Generally speaking, the lower your dose, and the less time you've been on them, the less severe your detox will be. You'll still feel bad for several days, but not as bad as someone who may have been taking twice your dose or for twice as long. And again, your overall health will be a factor.
Are you ready to quit now? I couldn't quite tell from your initial post what your intent is. If you are, there are alot of things here that we can tell you about to make your withdrawal easier.
So I have tried to tapper off but then get reminded how bad my back hurts and end up taking more. here I am 9 months after my post and instead of cutting down, I went up to 6 norcos per day. Some days as high as 8! I went in honest with my doctor and told him to start to lower the amount. Now I am down from 6 10/325 norco per day to 6 7.5 vicapro. I am taking elavil to help the come down. I have been on this dose for 2 months, and now its time to lower it again. Not looking forward to this. Any advise on how slow to tapper? Is 4-6 vicapro considered a high dose?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.